Hail, El Paso
- When
- June 8, 7:09 PM MST to 7:12 PM MST
- Where
- El Paso County, 4.34 mi E of Ramah
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.130, -104.090
Public reported golf ball size hail just east of Ramah, CO.
An isolated severe thunderstorm in northeastern El Paso County produced large hail near the town of Ramah, CO during the late evening hours of Saturday, June 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
An isolated severe thunderstorm in northeastern El Paso County produced large hail near the town of Ramah, CO during the late evening hours of Saturday, June 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 8, 2:23 PM MST, 4 hours 46 minutes earlier.
Area Forecast Discussion National Weather Service Pueblo CO 323 PM MDT Sat Jun 8 2019 .SHORT TERM...(This evening through Sunday) Issued at 245 PM MDT Sat Jun 8 2019 Cold front sliding south across the Palmer Divide at mid-afternoon, while low level moisture has mixed out ahead of the boundary, leaving only a narrow ribbon of higher CAPE in place along the Kansas border. Latest HRRR and most mesoscale models keep almost all deep convection north and east of the area this evening, with perhaps a slight chance for a weaker storm or two across nrn El Paso county as post frontal air mass will be moderately unstable. Cold front then quickly drops south through the plains overnight, with increasing north winds along and east of the mountains, especially after midnight. Could see some gusts toward 40 kts along the Arkansas River as boundary accelerates and gradient tightens late. In general, precip chances overnight look rather low across most of the region, with perhaps a weak tsra possible near the KS border, and some light shra over upslope favored areas along the Palmer Divide, across the eastern mountains, and over the higher terrain south of the Arkansas River. On Sunday, eastern mountains and plains will stay mainly cloudy, with a 20f-30f drop in max temps versus Saturday's hot readings. Air mass looks fairly stable, with only some weak instability developing by afternoon, mainly over the eastern mountains. Will keep some low pops for tsra over the mountains and a chance for a shower or two on the plains in place, though odds for measurable precip look fairly low. Farther west, front will have minor impact, with warm and dry air mass continuing to aid in widespread snowmelt along the Continental Divide overnight and through the day on Sunday. .LONG TERM...(Sunday night through Saturday) Issued at 245 PM MDT Sat Jun 8 2019 Models in decent agreement through much of the extended period. There are differences in the early part in regards to storm coverage between the NAM and GFS. Ensembles tend to support an active weather pattern with several disturbances moving across the Rockies. Ensemble spreads increase into the later half of the week. Sunday night and Monday...expect ongoing showers and thunderstorms on Sunday evening across much of the region. The primary focus should be over the Eastern Mountains, with more isolated activity over the Plains. This activity should dissipate by midnight. Overnight lows will be cool with generally 40s across the region. The biggest discrepancies between the NAM and GFS occur Monday and Monday evening. The GFS has much wetter conditions than the almost dry NAM. The GFS has more scattered showers over the mountain areas by the afternoon, which prevails into the evening hours before dying off. For now trended with the GFS, but this may be well overdone in regards to pops. Afternoon highs on Monday will reach into the 70s across the region. Tuesday...weak energy moving across the area on Tuesday afternoon will likely lead to isolated to scattered showers and thunderstorms, mainly over the Eastern Mountains. Model guidance is also suggesting isolated thunderstorms may be possible out near the Kansas border during the evening hours. All activity should dissipate with sunset. A cold front should drop south across the Plains during the afternoon, however, highs will still manage to reach into the 80s. Wednesday and Thursday...isolated to scattered showers and thunderstorms are forecast by the afternoon hours on Wednesday, mainly over the Eastern Mountains. More isolated activity is expected elsewhere over the mountains. The roller coaster of temperatures will continue with 70s across the region on Wednesday for highs. By Thursday, more widespread showers and thunderstorms are expected across the region. Areas over Teller County and the Southern Sangre de Cristo range have the greatest potential for heavier showers and thunderstorms. Locations in and around the Spring burn scar will need to be monitored for the potential for flash flooding on Thursday afternoon and evening. Highs will once again warm into the 80s across the region for Thursday afternoon. Friday and Saturday...temperatures are expected to remain warm with mid to upper 80s for highs. Friday once again has the potential for widespread showers and thunderstorms across the region. This time the focus will be from the Central Mountains, into the Palmer Divide region. Flash flooding on Waldo may be of concern on Friday. On Saturday, another round of showers will slide across the region on Saturday. Again the focus appears to be the Central Mountains into the Palmer Divide. This is a long ways out, but will need to be monitored. A note about hydrologic conditions. After a couple of cooler days early in the extended period, a continuation of warmer highs will lead to more snowmelt over the mountains, especially the La Garitas, the San Juans, into the San Luis Valley. Areas along the Arkansas River including the Royal Gorge area are seeing high flows as well. Even though flows may subside a briefly, rises are expected again by early next week. Any additional precipitation will only add to the runoff. We will continue to monitor flooding conditions, but if you have reports of flooding, please contact the NWS in Pueblo. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 245 PM MDT Sat Jun 8 2019 At KALS, VFR the next 24 hrs. Gusty sw winds will subside this evening and overnight. On Sunday, south winds will increase in the afternoon with a few gusts to 20 kts after 18z-20z. At KCOS, VFR the next 24 hrs. Strong cold front will arrive around 00z, with a shift to north winds gusting to 30-40 kts through the evening and overnight. Low chance of a vcsh from late tonight into Sun morning behind the front, though threat for any vcts looks low. Cigs will fall behind the front, though downsloping north winds should keep any MVFR cigs mainly north of the terminal near the Palmer Divide from 04z onward. On Sunday, VFR cigs with a very low chance of a vcsh/vcts, as better odds for precip will be back over the higher terrain. At KPUB, VFR the next 24 hrs. Winds will switch to the north and gust 30-40 kts after 02z as strong cold front passes. Low chance of a vcsh from late tonight into Sun morning as a few sprinkles may develop behind the front, better chances south over rising terrain south of the Arkansas River. Cigs will fall behind the front as well, though downsloping north winds should keep any MVFR cigs mainly south of the terminal from 04z-06z onward. On Sunday, VFR cigs with threat for shra mainly west of terminal closer to the higher terrain. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for COZ065>068-070-071. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous Weather Outlook National Weather Service Pueblo CO 1135 AM MDT Sat Jun 8 2019 COZ058>089-093>099-091745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1135 AM MDT Sat Jun 8 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible across the southeast plains late this afternoon and tonight. One or two severe thunderstorms will be possible east of a line from Peyton, to Las Animas, to Pritchett, where hail up to half dollar size and wind gusts over 60 mph will be possible. A cold front will move through the southeast plains this evening bringing strong north winds gusting up to 40 to 50 mph. Isolated thunderstorms will be possible behind the front with small hail and lightning the primary storm threats. Warm temperatures across the high country will cause accelerated snowmelt to continue with mountain streams, creeks and rivers expected to run high. Localized flooding will be possible the next several days, especially over and near the heavier snowpack areas of the eastern San Juan mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible over the mountain and high valley areas on Sunday and Monday. Isolated storms will be possible Tuesday across southern Colorado. Wednesday, isolated to scattered storms will be possible, mainly from the Interstate 25 corridor and westward. Thursday and Friday, there is expected to be an increasing chance for thunderstorms across southern Colorado. The main storm threats each day will be lightning and gusty outflow winds, but some of the stronger storms could also produce locally heavy rain, and hail up to the size of nickels. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening over Northern El Paso county and the far eastern plains. 10/28
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
701 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FUNNEL CLOUD 6 N CALHAN 39.12N 104.30W
06/08/2019 EL PASO CO PUBLIC
A FUNNEL CLOUD WAS REPORTED REACHING HALFWAY
TO THE GROUND ABOUT 6 MILES NORTH OF CALHAN.
LOCATION ESTIMATED BY RADAR.
&&Special Weather Statement National Weather Service Pueblo CO 711 PM MDT Sat Jun 8 2019 COZ084-085-090200- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 711 PM MDT Sat Jun 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 800 PM MDT... At 710 PM MDT, Doppler radar was tracking a strong outflow boundary along a line extending from 7 miles north of Rush to near Yoder. Movement was southeast at 25 mph. Wind gusts up to 50 mph will be possible with this outflow. Locations impacted include... Truckton, Yoder and Rush. LAT...LON 3856 10406 3853 10425 3893 10443 3898 10406 TIME...MOT...LOC 0110Z 326DEG 24KT 3894 10405 3891 10428 BL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
730 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 4 E RAMAH 39.13N 104.09W
06/08/2019 E1.75 INCH EL PASO CO PUBLIC
&&The Pueblo radar (KPUX), 75 km away, was scanning. The volume nearest the first event began at 02:08 UTC.
1 hail. Local standard time, as filed.
Public reported golf ball size hail just east of Ramah, CO.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2019Every state in 2019This day in weather historyWarnings in Colorado, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837717.